Oct 29, 2006
I was diagnosed in May of 2005. My CD4's were 21 (6%), viral load over a million. I started therapy in June 05 and went undetectable. I have been completely adherant and my CD4's rose steadily (undetectable from the beginning). My labs in July I was at 242 (18%). I had labs done a month ago and I was at CD4189 (17%). My doc had me re-do them last week. It came back 161 (13%). She called me this morning and told me to have them done again. What could cause such a drop in percentage like that (as well as CD4 counts)? My current meds are Kaletra and Combivir
| Response from Dr. Holodniy
It is unlikely that your HIV meds themselves are the cause of this. You don't indicate whether you are taking any other meds or supplements, so it is important to review that as a potential cause. Sometimes an acute infection can cause your counts to go down. If no cause can be found, sometimes a switch in HIV meds may be necessary even though your viral load is undetectable. That is because there may be some low level replication going on that can't be measured, which is causing you to lose CD4 cells.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.